UNIGE document Scientific Article
previous document  unige:6460  next document
add to browser collection

Bounded-Influence Robust Estimation in Generalized Linear Latent Variable Models

Moustaki, Irini
Published in Journal of the American Statistical Association. 2006, vol. 101, no. 474, p. 644-653
Abstract Latent variable models are used for analyzing multivariate data. Recently, generalized linear latent variable models for categorical, metric, and mixed-type responses estimated via maximum likelihood (ML) have been proposed. Model deviations, such as data contamination, are shown analytically, using the influence function and through a simulation study, to seriously affect ML estimation. This article proposes a robust estimator that is made consistent using the basic principle of indirect inference and can be easily numerically implemented. The performance of the robust estimator is significantly better than that of the ML estimators in terms of both bias and variance. A real example from a consumption survey is used to highlight the consequences in practice of the choice of the estimator.
Keywords Indirect inferenceInfluence functionLatent variable modelsMixed variablesRobust estimation
Full text
Article (Accepted version) (303 Kb) - public document Free access
(ISO format)
MOUSTAKI, Irini, VICTORIA-FESER, Maria-Pia. Bounded-Influence Robust Estimation in Generalized Linear Latent Variable Models. In: Journal of the American Statistical Association, 2006, vol. 101, n° 474, p. 644-653. doi: 10.1198/016214505000001320 https://archive-ouverte.unige.ch/unige:6460

612 hits



Deposited on : 2010-05-04

Export document
Format :
Citation style :